Alert archive / Idaho / Wind Advisories in 2010

Wind Advisory 9, NWS Missoula, MT

April 27, 2010Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Apr 27, 2010, 5:22 AM PDT for Clearwater County, Idaho County, Idaho. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2010, 5:22 AM PDT (12:22 UTC)
Expired
Apr 27, 2010, 11:27 AM PDT
In force
6 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WWUS75 KMSO 271222
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
622 AM MDT TUE APR 27 2010

...GUSTY WINDS EXPECTED TO CONTINUE THROUGH EARLY AFTERNOON...

.SOUTHERLY FLOW IN ADVANCE OF AN UPPER LEVEL TROUGH AND COLD FRONT
HAVE RESULTED IN SUFFICIENT INSTABILITY TO MIX STRONG MID LEVEL
WINDS TO THE SURFACE. THIS HAS RESULTED IN GUSTY WINDS IN EXCESS
OF 40 MPH DEVELOPING EARLY THIS MORNING WHICH ARE ANTICIPATED TO
CONTINUE THROUGH EARLY AFTERNOON.

IDZ007-272000-
/O.NEW.KMSO.WI.Y.0009.100427T1222Z-100427T2000Z/
OROFINO/GRANGEVILLE REGION-
522 AM PDT TUE APR 27 2010

...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON. 

* IMPACTS/TIMING: GUSTY WINDS WILL CONTINUE THROUGH THE MORNING
  AND INTO THE EARLY AFTERNOON HOURS ACROSS THE CAMAS PRAIRIE AND
  WITHIN GRANGEVILLE.

* WINDS: SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE AND GRANGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
851 
WWUS75 KMSO 271827
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1227 PM MDT TUE APR 27 2010


IDZ007-271930-
/O.CAN.KMSO.WI.Y.0009.000000T0000Z-100427T2000Z/
OROFINO/GRANGEVILLE REGION-
1127 AM PDT TUE APR 27 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY FOR THE GRANGEVILLE AREA. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:03 AM PDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 27, 3:03 AM PDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
403 AM MDT TUE APR 27 2010

.DISCUSSION...A DEEPENING UPPER LEVEL TROUGH OF LOW PRESSURE WILL
MOVE INTO THE NORTHERN ROCKIES REGION TODAY BRINGING GUSTY WINDS AND
AN INCREASING CHANCE FOR SHOWERS. THE UPPER LEVEL JET STREAM IS
FORECAST TO PASS OVER THE AREA TODAY AS THE TROUGH APPROACHES
WHICH WILL LEAD TO INCREASING WINDS THROUGHOUT THE ENTIRE
ATMOSPHERE AND THUS WINDY CONDITIONS AT THE SURFACE. HIGHEST WIND
GUSTS ARE EXPECTED OVER CENTRAL IDAHO AND SOUTHWEST MONTANA TODAY
AND ALTHOUGH GUSTS MAY APPROACH 40 MPH IN SOME LOCATIONS...BELIEVE
AT THIS TIME THESE GUSTS WILL BE OCCASIONAL AND GENERALLY BELOW
ADVISORY CRITERIA (GUSTS > 40MPH).

VERY LIGHT PRECIPITATION IN THE WARM SECTOR OF THIS SYSTEM HAS
ALREADY SPREAD ACROSS THE COLUMBIA BASIN AND EASTERN WASHINGTON.
THIS PRECIPITATION WILL SLOWLY SPREAD EAST TODAY AS THE SURFACE
COLD FRONT MOVES INLAND...BUT LITTLE IN THE WAY OF MEASURABLE
RAINFALL IS EXPECTED UNTIL LATER TODAY WHEN THE FRONT DRAWS NEAR.
FORECAST MODELS ARE ALL IN AGREEMENT THAT THE COLD FRONTAL PASSAGE
WILL BE ABOUT 6 HOURS SLOWER THAN PREVIOUSLY FORECAST. THIS WILL
HELP INCREASE THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON DUE
TO BETTER AFTERNOON HEATING...DESPITE THE CLOUD COVER. BUT OVERALL
THE INSTABILITY IN ADVANCE OF THE COLD FRONT IS MARGINAL AND THUS
ONLY A SLIGHT CHANCE OF THUNDERSTORMS WAS INCLUDED IN THE
FORECAST. ALL MODELS SUGGEST INTENSE DYNAMICS AND FAVORABLE UPPER
LEVEL JET SUPPORT ALONG THE COLD FRONT AS IT PASSES OVER CENTRAL
IDAHO BETWEEN 9PM AND MIDNIGHT AND WESTERN MONTANA BETWEEN
MIDNIGHT AND 3AM/WEDNESDAY MORNING. THESE FACTORS SHOULD AID IN
PRODUCING GUSTY WINDS AND BRIEF HEAVY PRECIPITATION AS THE FRONT
PASSES TO THE EAST. HEAVIER PRECIPITATION APPEARS POSSIBLE OVER
NORTHWEST MONTANA OVERNIGHT AS THESE LOCATIONS WILL BE IN CLOSER
PROXIMITY TO THE SURFACE A MID LEVEL AREAS OF LOW PRESSURE AND
THUS IN A FAVORABLE REGION FOR SYNOPTIC LIFTING. SHOWERS WILL
CONTINUE THROUGH WEDNESDAY AND WEDNESDAY NIGHT IN THE POST FRONTAL
REGIME UNDER MOIST NORTHWESTERLY FLOW ALOFT. SNOW LEVELS WILL
FALL TO 4000-4500 FEET AND THUS LIGHT ACCUMULATIONS ARE EXPECTED
OVER MOUNTAIN PASSES.

THURSDAY THROUGH SATURDAY...THE MODELS CONTINUE TO BE IN AGREEMENT
ABOUT A BROAD TROUGH COVERING A GOOD PORTION OF THE UNITED STATES.
THE MAIN LOW PRESSURE CENTER APPEARS TO BE OVER SOUTHERN
SASKATCHEWAN AND ROTATING INTO NORTHERN MINNESOTA BY SATURDAY. THIS
LOW PRESSURE IS EXPECTED TO KEEP PLENTY OF MOISTURE BEING WRAPPED
INTO MONTANA...ESPECIALLY ALONG THE CONTINENTAL DIVIDE. THE NORTHERN
ROCKIES SHOULD EXPECT WIDESPREAD PRECIPITATION WITH THE DIVIDE
RECEIVING A SIGNIFICANT AMOUNT OF SNOW IN THE HIGHER TERRAIN AND
RAIN IN THE VALLEYS. THIS TROUGH WILL ALSO KEEP TEMPERATURES WELL
BELOW SEASON NORMALS. THE LATEST RUNS OF THE MODELS ARE TRENDING
TO A MORE PROGRESSIVE FLOW FOR THE END OF THE WEEKEND INTO NEXT
WEEK. THE UPPER LEVEL FLOW APPEARS TO BECOME WESTERLY AS A
DISTURBANCE DROPS OUT OF ALASKA. THIS FLOW PATTERN WILL CAUSE
MOISTURE TO STREAM INTO THE NORTHERN ROCKIES WITH JUST A SLIGHT
WARMING TREND.

&&

.AVIATION...SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM
WILL BRING INCREASING AND LOWERING CLOUDS TO THE REGION TODAY. THE
CHANCE FOR SHOWERS WILL ALSO INCREASE TODAY AND ESPECIALLY TONIGHT
AS A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION. GUSTY
WINDS ARE EXPECTED AT MOST AIRFIELDS TODAY WITH OCCASIONAL GUSTS
IN EXCESS OF 30KTS POSSIBLE AT KMSO...KSMN AND KBTM. THERE WILL
ALSO BE A SLIGHT CHANCE FOR SOME THUNDERSTORMS IN VICINITY OF
KMSO...KBTM AND KSMN LATE THIS AFTERNOON AND DURING THE OVERNIGHT
HOURS. WIDESPREAD VISUAL OBSCURATION OF MOUNTAINS AND PASSES ARE
EXPECTED THROUGH AT LEAST THE NEXT 24 HOURS REGION WIDE.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...DICKERSON
LONG TERM....SMITH
AVIATION...DICKERSON

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 11:46 AM PDTWind AdvisoryMSOLemhi7 hr

Nearby

Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.